zbMATH — the first resource for mathematics

Ergodic attractors. (English) Zbl 0684.58008
Authors’ abstract: Using the graph transform method, we give a geometric treatment of Pesin’s invariant manifold theory. Beyond deriving the existence, uniqueness, and smoothness results by Fathi, Herman, and Yoccoz our method allows us to do four things: optimally conserve smoothness, deal with endomorphisms, prove absolute continuity of the Pesin laminations, and produce ergodic attractors.
Reviewer’s comment: The paper constitutes a topic of interest mainly to a very particular school of (soft) mathematics. In particular it redefines usual notions, like for example ‘ergodicity’, so that the new definitions would fit various results of that school. In such a way, the existence of ‘ergodic attractors’ becomes possible, and some of their properties can be easily described. Since such ‘ergodic attractors’ have nothing in common with what one would expect in complex natural dynamic phenomena, for example in a physical turbulence, general, and especially applied readers may safely ignore this paper.
Reviewer: J.Gumowski

58D15 Manifolds of mappings
58D99 Spaces and manifolds of mappings (including nonlinear versions of 46Exx)
Full Text: DOI
[1] D. V. Anosov, Geodesic flows on closed Riemann manifolds with negative curvature., Proceedings of the Steklov Institute of Mathematics, No. 90 (1967). Translated from the Russian by S. Feder, American Mathematical Society, Providence, R.I., 1969. · Zbl 0163.43604
[2] N. Bourbaki, Éléments de mathématique. XXV. Première partie. Livre VI: Intégration. Chapitre 6: Intégration vectorielle, Actualités Sci. Ind. No. 1281, Hermann, Paris, 1959 (French). · Zbl 0213.07501
[3] Morton Brown, The monotone union of open \?-cells is an open \?-cell, Proc. Amer. Math. Soc. 12 (1961), 812 – 814. · Zbl 0103.39305
[4] A. Fathi, M.-R. Herman, and J.-C. Yoccoz, A proof of Pesin’s stable manifold theorem, Geometric dynamics (Rio de Janeiro, 1981) Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, pp. 177 – 215. · doi:10.1007/BFb0061417 · doi.org
[5] M. W. Hirsch, C. C. Pugh, and M. Shub, Invariant manifolds, Lecture Notes in Mathematics, Vol. 583, Springer-Verlag, Berlin-New York, 1977. · Zbl 0355.58009
[6] A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math. 51 (1980), 137 – 173. · Zbl 0445.58015
[7] Ricardo Mañé, Lyapounov exponents and stable manifolds for compact transformations, Geometric dynamics (Rio de Janeiro, 1981) Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, pp. 522 – 577. · doi:10.1007/BFb0061433 · doi.org
[8] -, Teoria ergodica, IMPA publication; English transl., Ergodic Theory and Differentiable Dynamics, Springer-Verlag, 1987.
[9] Ricardo Mañé, Quasi-Anosov diffeomorphisms and hyperbolic manifolds, Trans. Amer. Math. Soc. 229 (1977), 351 – 370. · Zbl 0356.58009
[10] V. I. Oseledec, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč. 19 (1968), 179 – 210 (Russian).
[11] Ja. B. Pesin, Families of invariant manifolds that correspond to nonzero characteristic exponents, Izv. Akad. Nauk SSSR Ser. Mat. 40 (1976), no. 6, 1332 – 1379, 1440 (Russian).
[12] Ja. B. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory, Uspehi Mat. Nauk 32 (1977), no. 4 (196), 55 – 112, 287 (Russian). · Zbl 0383.58011
[13] K. R. Parthasarathy, Probability measures on metric spaces, Probability and Mathematical Statistics, No. 3, Academic Press, Inc., New York-London, 1967. · Zbl 0153.19101
[14] K. Peterson, Ergodic theory, Cambridge Univ. Press, Cambridge, 1983.
[15] Charles Pugh and Michael Shub, Ergodicity of Anosov actions, Invent. Math. 15 (1972), 1 – 23. · Zbl 0236.58007 · doi:10.1007/BF01418639 · doi.org
[16] -, Differentiability and continuity of invariant manifolds, Non-linear Dynamics , New York Academy of Sciences, 1980, pp. 322-329.
[17] Charles C. Pugh, The \?^1+\? hypothesis in Pesin theory, Inst. Hautes Études Sci. Publ. Math. 59 (1984), 143 – 161. · Zbl 0542.58027
[18] M. S. Raghunathan, A proof of Oseledec’s multiplicative ergodic theorem, Israel J. Math. 32 (1979), no. 4, 356 – 362. · Zbl 0415.28013 · doi:10.1007/BF02760464 · doi.org
[19] David Ruelle and Michael Shub, Stable manifolds for maps, Global theory of dynamical systems (Proc. Internat. Conf., Northwestern Univ., Evanston, Ill., 1979) Lecture Notes in Math., vol. 819, Springer, Berlin, 1980, pp. 389 – 392. · Zbl 0453.58018
[20] David Ruelle, Characteristic exponents and invariant manifolds in Hilbert space, Ann. of Math. (2) 115 (1982), no. 2, 243 – 290. · Zbl 0493.58015 · doi:10.2307/1971392 · doi.org
[21] Michael Shub, Global stability of dynamical systems, Springer-Verlag, New York, 1987. With the collaboration of Albert Fathi and Rémi Langevin; Translated from the French by Joseph Christy. · Zbl 0606.58003
[22] Anatole Katok, Jean-Marie Strelcyn, F. Ledrappier, and F. Przytycki, Invariant manifolds, entropy and billiards; smooth maps with singularities, Lecture Notes in Mathematics, vol. 1222, Springer-Verlag, Berlin, 1986. · Zbl 0658.58001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.